Alert archive / Montana / High Wind Watches in 2014
High Wind Watch 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Feb 14, 2014, 12:50 PM MST. It took effect at Feb 16, 2014, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2014, 12:50 PM MST (19:50 UTC)
- In effect from
- Feb 16, 2014, 12:00 AM MST
- Expired
- Feb 15, 2014, 1:21 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
783 WWUS75 KTFX 141950 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1250 PM MST FRI FEB 14 2014 MTZ009-044-045-048-150700- /O.NEW.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ /O.CON.KTFX.HW.W.0010.000000T0000Z-140215T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 1250 PM MST FRI FEB 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL AFFECT THE ROCKY MOUNTAIN FRONT AND THE SWEET GRASS HILL REGION THROUGH THIS EVENING. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. ADDITIONALLY...THERE IS THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH. GUSTS TO 80 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES ALONG THE ROCKY MOUNTAIN FRONT WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SHELBY...CHESTER. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010>013-046-047-049>051-150700- /O.NEW.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 1250 PM MST FRI FEB 14 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
326 WWUS75 KTFX 150416 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 916 PM MST FRI FEB 14 2014 MTZ009-044-045-048-151200- /O.CAN.KTFX.HW.W.0010.000000T0000Z-140215T0700Z/ /O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 916 PM MST FRI FEB 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. WEST WINDS HAVE DECREASED ACROSS THE AREA. WEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE FOR A FEW MORE HOURS BUT STRONG WINDS ARE NO LONGER ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ010>013-046-047-049>051-151200- /O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 916 PM MST FRI FEB 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
345 WWUS75 KTFX 150424 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 924 PM MST FRI FEB 14 2014 MTZ009>013-044>051-151300- /O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU... FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE 924 PM MST FRI FEB 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD... CHINOOK...CONRAD...BROWNING...MARIAS PASS...SHELBY... CHESTER...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
570 WWUS75 KTFX 151024 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 324 AM MST SAT FEB 15 2014 MTZ009-010-012-044>046-048>050-152230- /O.UPG.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ /O.NEW.KTFX.HW.W.0011.140216T0700Z-140218T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE- LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...SHELBY...CHESTER... CONRAD...CHOTEAU...FAIRFIELD...STANFORD 324 AM MST SAT FEB 15 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL THEN SPREAD OUT OVER THE ADJACENT PLAINS. PERIODS OF STRONG WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON WITH THE STRONGEST AND POTENTIALLY DAMAGING WINDS EXPECTED SUNDAY AFTERNOON. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH. FAVORED CANYONS AND PASSES ALONG THE ROCKY MOUNTAIN FRONT MAY SEE GUSTS UP TO 80 MPH. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD... CONRAD...BROWNING...MARIAS PASS...SHELBY...CHESTER... CUT BANK...GREAT FALLS...KINGS HILL PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011-013-047-051-152230- /O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 324 AM MST SAT FEB 15 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE...BIG SANDY... FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
945 WWUS75 KTFX 152021 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 121 PM MST SAT FEB 15 2014 MTZ011-013-047-051-160500- /O.UPG.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/ /O.EXB.KTFX.HW.W.0011.140216T1500Z-140218T0100Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 121 PM MST SAT FEB 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SUNDAY TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 6 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE AREA ON SUNDAY MORNING AND CONTINUE INTO MONDAY AFTERNOON. STRONG CROSSWINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: LEWISTOWN...LEWISTOWN DIVIDE... CHINOOK...BIG SANDY...FORT BENTON...HAVRE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ014-015-053>055-160500- /O.EXB.KTFX.HW.W.0011.140216T0100Z-140218T0100Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BROADWATER-MEAGHER- GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... TOWNSEND...WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS 121 PM MST SAT FEB 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE AREA THIS EVENING AND CONTINUE THROUGH MONDAY AFTERNOON. STRONG CROSSWINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH. * OTHER IMPACTS: BLOWING SNOW THROUGH MOUNTAIN PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TOWNSEND... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS... ENNIS...NORRIS HILL. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-012-044>046-048>050-160500- /O.CON.KTFX.HW.W.0011.140216T0700Z-140218T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE- LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...SHELBY...CHESTER... CONRAD...CHOTEAU...FAIRFIELD...STANFORD 121 PM MST SAT FEB 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL THEN SPREAD OUT OVER THE ADJACENT PLAINS. PERIODS OF STRONG WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON. STRONG CROSSWINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70 MPH. FAVORED CANYONS AND PASSES ALONG THE ROCKY MOUNTAIN FRONT WILL GUST UP TO 80 MPH. * OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD... BROWNING...MARIAS PASS...CONRAD...CHESTER...CUT BANK... GREAT FALLS...KINGS HILL PASS...SHELBY. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 14, 10:51 AM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 14, 10:51 AM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1051 AM MST Fri Feb 14 2014 .UPDATE... Current forecast is on track...with no change. Light snow is moving into Southwest MT and the Rocky Mountain Front. Strong winds are still expected along the front range and in the Sweet Grass Hills area. Brusda && .AVIATION... UPDATED 1750Z. An upper level low pressure shortwave will move through the west flow aloft today. This will bring an increase in winds across the Northern Rockies and most of north central Montana. A brief chance for snow showers will move through the region this afternoon with a chance for MFR conditions near the snow. Snow also will continue over the Northern Rockies with mountain obscuration expected. && .PREV DISCUSSION...(ISSUED AT 515 AM MST Fri Feb 14 2014) Today through Sunday...A strong, wet and active westerly flow aloft will continue over the region through the weekend. As a result, the short term period will be dominated by gusty winds and widespread mountain snows. Today will start off with shortwave energy pushing into Western Montana with widespread precipitation developing over the western mountains and Southwest Montana. In these areas the Winter Weather Advisories will continue through tonight and into tonight. Over the plains, surface winds will increase once again with strong winds anticipated along the Rocky Mountain Front and near the Sweet Grass Hills. Have upgraded the watch to a High Wind Warning for these areas but have opted to not place Cascade County in the warning since overnight model runs do not lend sufficient confidence that widespread high winds will occur in this area. However, it is still possible that local winds may approach high wind criteria at times this afternoon. Mountain precipitation will taper off overnight as shortwave ridging moves over the Northern Rocky Mountains. Saturday is expected to be relatively quiet with continued breezy and warm conditions over the plains and scattered snow in the mountains. Late Saturday night into Sunday will see a return to very active weather with an upper level wave moving through the Pacific Northwest and an Alberta Clipper system forms in Canada. Very strong winds are anticipated once again for much of North Central Montana along with widespread mountain snows. Additional High Wind and Winter Weather highlights are likely with this system. mpj Sunday night through Friday...A generally moist and unsettled pattern will persist over the region through most of the forecast period. Westerly flow brings dry conditions to the plains and precipitation to the Continental Divide into Tuesday. A low pressure system with ample Pacific moisture and associated cold front move across Montana Tuesday night into Wednesday bringing accumulating mountain snowfall to elevations above 5000 feet, with rain/snow mix possible at lower elevations. Models remain in agreement that a very unsettled period will linger Tuesday through Thursday as multiple disturbance bring precipitation to various parts of Central Montana. Timing and location of precipitation during this period is somewhat poorly agreed upon; standard for a pattern of this nature. In the wake of a secondary front passing Thursday, cold air will move in from the north. Temperatures will drop noticeably but do not look to go much below zero at this time. Overall temperatures will remain warm into Wednesday before beginning a downward trend into the weekend. With a moist and unstable pattern expected, POP was raised quite a bit over the mountains, with valleys to a lesser extent, during almost the entire long term forecast. && .PRELIMINARY POINT TEMPS/POPS... GTF 46 30 47 35 / 20 10 10 20 CTB 42 27 42 30 / 40 20 10 30 HLN 44 26 47 29 / 50 30 20 30 BZN 42 25 46 31 / 50 40 20 30 WEY 33 23 37 23 / 90 100 70 80 DLN 42 26 45 31 / 60 50 30 40 HVR 41 26 42 29 / 20 20 0 20 LWT 42 28 42 32 / 20 20 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from Noon today to Midnight MST tonight Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. WINTER WEATHER ADVISORY until 5 AM MST Saturday Northern Rocky Mountain Front...Southern Rocky Mountain Front. WINTER WEATHER ADVISORY from Noon today to 5 AM MST Saturday Beaverhead...Gallatin...Madison. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Feb 14, 4:16 AM MST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 416 AM MST FRI FEB 14 2014 MTZ009-048-151215- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 416 AM MST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING AND WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ARE IN EFFECT FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY STRONG WINDS AND WIDESPREAD MOUNTAIN SNOWS ARE EXPECTED FOR LATE SATURDAY NIGHT AND SUNDAY. WINDY CONDITIONS AND MOUNTAIN SNOWS COULD CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGH WINDS OR SNOWFALL AMOUNTS WOULD BE APPRECIATED. MTZ044-045-151215- TOOLE-LIBERTY- 416 AM MST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR AREAS NEAR THE SWEETGRASS HILLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WINDY CONDITIONS ARE EXPECTED ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGH WINDS OR WIND DAMAGE WOULD BE APPRECIATED. MTZ008-015-055-151215- BEAVERHEAD-MADISON-GALLATIN- 416 AM MST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS ARE EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL AMOUNTS OR REDUCED VISIBILITY IN SNOW AND BLOWING SNOW WOULD BE APPRECIATED. MTZ010>014-046-047-049>054-151215- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 416 AM MST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WINDY CONDITIONS ARE EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:44 PM MST | High Wind Watch | TFX | 6 hr | |
| Feb 14, 3:20 AM MST | High Wind Warning | TFX | 18 hr |
Nearby
High Wind Watches in Montana, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.